Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 37, NWS Lake Charles, LA

February 26, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Feb 26, 2012, 4:00 PM CST for Calcasieu Parish, Louisiana. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 4:00 PM CST (22:00 UTC)
Expired
Feb 27, 2012, 9:29 AM CST
In force
17 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WGUS44 KLCH 270136
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
736 PM CST SUN FEB 26 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-271536-
/O.NEW.KLCH.FL.W.0037.120226T2200Z-120301T0600Z/
/OTBL1.1.WT.120226T2200Z.000000T0000Z.120301T0000Z.NO/
736 PM CST SUN FEB 26 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 4:11 PM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE 
  DURING HIGH TIDE TIMES THROUGH WEDNESDAY EVENING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
2 follow-up statements
287 
WGUS84 KLCH 270142
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
742 PM CST SUN FEB 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR GLENMORA 
  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  PINE ISLAND BAYOU NEAR SOUR LAKE 

LAC079-271542-
/O.EXT.KLCH.FL.W.0021.000000T0000Z-120229T0000Z/
/GLML1.1.ER.120216T1320Z.120220T1530Z.120228T1800Z.NO/
742 PM CST SUN FEB 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM SUNDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...MINOR FLOODING OF FORESTED AREAS NEAR THE
  RIVER WILL OCCUR.

$$

LAC003-271541-
/O.EXT.KLCH.FL.W.0023.000000T0000Z-120227T2100Z/
/OBCL1.2.ER.120217T0455Z.120223T1515Z.120227T0900Z.NO/
742 PM CST SUN FEB 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SUNDAY THE STAGE WAS ESTIMATED TO BE 13.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
  EARLY MONDAY MORNING.
* IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL
  OCCUR.

$$

LAC019-271541-
/O.EXT.KLCH.FL.W.0037.000000T0000Z-120302T0000Z/
/OTBL1.1.WT.120226T2200Z.120226T2211Z.120301T0000Z.NO/
742 PM CST SUN FEB 26 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:11 PM SUNDAY THE STAGE WAS 4.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE 
  DURING HIGH TIDE TIMES THROUGH WEDNESDAY EVENING.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$

TXC199-245-271541-
/O.CON.KLCH.FL.W.0031.000000T0000Z-120301T0000Z/
/SOLT2.1.ER.120219T1128Z.120223T2001Z.120229T1200Z.NO/
742 PM CST SUN FEB 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:31 PM SUNDAY THE STAGE WAS 26.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.

$$
486 
WGUS84 KLCH 271529
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
929 AM CST MON FEB 27 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER NEAR OBERLIN 
  CALCASIEU RIVER AT OLD TOWN BAY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  CALCASIEU RIVER NEAR GLENMORA 
  PINE ISLAND BAYOU NEAR SOUR LAKE 

LAC079-280130-
/O.EXT.KLCH.FL.W.0021.000000T0000Z-120228T0130Z/
/GLML1.1.ER.120216T1320Z.120220T1530Z.120227T1930Z.NO/
929 AM CST MON FEB 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 AM MONDAY THE STAGE WAS 12.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE 
  READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM
  GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF 
  CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM 
  AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS 
  NEAR THE RIVER WILL OCCUR.
* IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE 
  READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$

LAC003-271559-
/O.CAN.KLCH.FL.W.0023.000000T0000Z-120227T2100Z/
/OBCL1.2.ER.120217T0455Z.120223T1515Z.000000T0000Z.NO/
929 AM CST MON FEB 27 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR OBERLIN.
* AT  9:15 AM MONDAY THE STAGE WAS ESTIMATED AT 12.9 FEET.
* FELL BELOW FLOOD STAGE AT  9:00 AM MONDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY THURSDAY.

$$

LAC019-271559-
/O.CAN.KLCH.FL.W.0037.000000T0000Z-120302T0000Z/
/OTBL1.U.WT.120226T2200Z.000000T0000Z.120227T0704Z.UU/
929 AM CST MON FEB 27 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT  7:00 AM MONDAY THE STAGE WAS 3.8 FEET.
* FELL BELOW FLOOD STAGE AT  1:04 AM MONDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 3.5 FEET AND 3.9 FEET 
  THROUGH THE REST OF THE WEEK.
* IMPACT...AT 3.5 FEET...PONDING OF WATER ON LOW SPOTS ALONG GOOS 
  FERRY ROAD WILL OCCUR.

$$

TXC199-245-280528-
/O.EXT.KLCH.FL.W.0031.000000T0000Z-120229T0600Z/
/SOLT2.1.ER.120219T1128Z.120223T2001Z.120228T1800Z.NO/
929 AM CST MON FEB 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE PINE ISLAND BAYOU NEAR SOUR LAKE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:16 AM MONDAY THE STAGE WAS 25.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS 
  NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 3:37 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 26, 3:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CST SUN FEB 26 2012

.DISCUSSION...
A TOUGH AFTERNOON ON THE VARIABLE CLOUDINESS ACROSS THE COUNTY
WARNING AREA AND RESULTANT TEMPERATURES. LAFAYETTE HAS BEEN SOCKED
IN CLOUDS ALL AFTERNOON AND YET EVERYWHERE ALONG AND WEST OF
ALEXANDRIA TO LAKE CHARLES LINE HAS BEEN PARTLY CLOUDY. TEMPERATURES
UNDER THE CLOUD TARP HAVE TRENDED UNDER FORECAST BY A COUPLE OF
DEGREES...WHILE UNDER SUNSHINE...TEMPERATURES HAS TRENDED HIGHER
BY A COUPLE OF DEGREES. WHAT IS MORE OF INTEREST IS THAT JUST WEST
OF OUR AREA...THE CLOUDS ONCE AGAIN ARE BACK IN. INDEED A VERY
CHALLENGING ENVIRONMENT TO FORECAST FOR SINCE THERE IS AN APPARENT
SUBSIDENCE ZONE.

TONIGHT EXPECT LOW CLOUDS TO COME BACK INTO ALL AREAS AS SOUTHERLY WINDS
BRING WARMER AIR UP OVER THE COOLER CONTINENTAL LAND SURFACE. A
MIX OF CONTINENTAL AND MARINE SURFACE AIR MOVING OVER THE GULF
NEARSHORE WATERS WILL LIKELY NOT BE OF SUFFICIENT CONTRAST TO FORM
LOW VISIBILITY DEEP SEA FOG. INSTEAD...EXPECT SOME MINOR PATCHES
OF FOG TO DEVELOP BUT NOT RESTRICT VISIBILITY CRITERIA OVER LAND
OR WATER.

UPPER LEVEL WINDS WILL SHIFT TO THE SOUTHWEST LATER TONIGHT IN
RESPONSE TO A STORM SYSTEM COILING UP OVER THE WESTERN UNITED
STATES. LIGHT RAIN OR SHOWERS MAY DEVELOP MONDAY AND MONDAY NIGHT
AS AVAILABLE MOISTURE IS SQUEEZED OUT WITHIN A WEAK FRONTOGENTIC
ZONE ALONG THE I-10 CORRIDOR.

THIS BOUNDARY WILL BE WASHED OUT ON TUESDAY AS THE GULF OPENS UP
WITH THE APPROACH OF THE NEXT STORM SYSTEM WHICH WILL BE OVER THE
COLORADO ROCKIES AT THAT TIME. THE ATMOSPHERE WILL BEGIN TO CHARGE
UP WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING OVER A MOISTURE
RICH REGION TUESDAY THROUGH THURSDAY. WHILE THERE MAY NOT BE A LOW
LEVEL TRIGGERING MECHANISM SUCH AS A COLD FRONT...THERE WILL AT
LEAST BE A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS
TIMEFRAME AS SURFACE HEATING HELPS TRIGGER SOME SHOWERS AND THUNDERSTORMS.

A PACIFIC COLD FRONT WILL GAIN TRACTION AND APPROACH THE AREA
FRIDAY NIGHT INTO SATURDAY. THERE SHOULD BE SUFFICIENT CONVERGENCE
ALONG THE FRONT TO BRING A BETTER CHANCE OF RAIN FRIDAY AND
SATURDAY. HIGH PRESSURE WILL FILTER IN BEHIND THE FRONT ON
SATURDAY GIVING US A DRY DAY NEXT SUNDAY.

&&

.MARINE...WINDS WILL GENERALLY REMAIN EAST TO SOUTHEAST TONIGHT
AND MONDAY WITH SEAS REMAINING REMAINING HIGHER DUE TO AN
INVERTED SURFACE TROUGH ACROSS THE SOUTHWEST GULF OF MEXICO AND
HIGH PRESSURE TO THE NORTH. WINDS WILL BE UNDER SMALL CRAFT
THRESHOLDS BUT WINDS COULD STILL BE GUSTY AT TIMES. AS THE GULF
OPENS ON TUESDAY...SOUTHERLY FLOW WILL INCREASE WITH SEAS INCREASING
FOR A SHORT TIME...THEN LEVELING BACK OFF WEDNESDAY THROUGH
FRIDAY. A COLD FRONT WILL ENTER THE COASTAL WATERS ON SATURDAY
BRINGING SHOWERS AND THUNDERSTORMS AND OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  59  68  62  76 /  20  30  20  30
KBPT  57  64  62  76 /  20  30  20  30
KAEX  53  65  59  75 /  20  30  40  30
KLFT  57  64  62  75 /  20  30  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...06
Hazardous weather outlook, Feb 26, 3:54 AM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CST SUN FEB 26 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
354 AM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-271000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
354 AM CST SUN FEB 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.